Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2018, 2:47 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; 4 counties in Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2018, 2:47 AM CDT (07:47 UTC)
- Expired
- Apr 7, 2018, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
533
WUUS54 KLCH 070747
SVRLCH
LAC011-019-TXC199-241-351-361-070830-
/O.NEW.KLCH.SV.W.0029.180407T0747Z-180407T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
247 AM CDT SAT APR 7 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southwestern Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
Southwestern Newton County in southeastern Texas...
Northeastern Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 330 AM CDT
* At 246 AM CDT, a severe thunderstorm was located near Evadale,
moving east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Orange, Lumberton, Silsbee, West Orange, Deweyville,
Evadale, De Quincy, Call, Starks, Fields, Mauriceville, Buna,
Dequincy, Pine Forest, Lakeview, Weiss Bluff, Gist, Trout Creek and
Lunita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3031 9428 3053 9410 3053 9407 3055 9409
3068 9398 3046 9338 3001 9376
TIME...MOT...LOC 0746Z 290DEG 52KT 3035 9397
HAIL...0.88IN
WIND...60MPH
$$
RACKLEY2 follow-up statements
486
WWUS54 KLCH 070819
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
319 AM CDT SAT APR 7 2018
TXC199-241-070828-
/O.CAN.KLCH.SV.W.0029.000000T0000Z-180407T0830Z/
Hardin TX-Jasper TX-
319 AM CDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDIN AND
SOUTHEASTERN JASPER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3025 9387 3042 9384 3046 9366 3038 9345
3014 9365
TIME...MOT...LOC 0818Z 290DEG 52KT 3019 9346
$$
LAC011-019-TXC351-361-070830-
/O.CON.KLCH.SV.W.0029.000000T0000Z-180407T0830Z/
Beauregard LA-Calcasieu LA-Newton TX-Orange TX-
319 AM CDT SAT APR 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN BEAUREGARD AND NORTHWESTERN CALCASIEU PARISHES...
SOUTHWESTERN NEWTON AND NORTHEASTERN ORANGE COUNTIES...
At 318 AM CDT, a severe thunderstorm was located near Edgerly, or
near Sulphur, moving east at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Starks, Deweyville, Hartburg, Forest Heights, Devils Pocket and
Lunita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3025 9387 3042 9384 3046 9366 3038 9345
3014 9365
TIME...MOT...LOC 0818Z 290DEG 52KT 3019 9346
HAIL...0.88IN
WIND...60MPH
$$
RACKLEY290
WWUS54 KLCH 070825
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
325 AM CDT SAT APR 7 2018
LAC011-019-TXC351-361-070835-
/O.EXP.KLCH.SV.W.0029.000000T0000Z-180407T0830Z/
Beauregard LA-Calcasieu LA-Newton TX-Orange TX-
325 AM CDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHWESTERN NEWTON AND
NORTHEASTERN ORANGE COUNTIES WILL EXPIRE AT 330 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3025 9387 3042 9384 3046 9366 3038 9345
3014 9365
TIME...MOT...LOC 0825Z 290DEG 52KT 3016 9336
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:21 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 12:21 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1221 AM CDT Sat Apr 7 2018
.DISCUSSION...
07/06Z TAF Issuance.
&&
.AVIATION...
BKN band of convection continues to move slowly south, currently
affecting AEX. Activity is still expected to reach the I-10
terminals between 09-12Z. A mix of VFR/MVFR conditions will trend
toward widespread MVFR through 09Z. A cold front will move through
the region after 12Z. Winds will shift northwesterly then
northerly in the wake of the front late tonight into early
Saturday, with sustained speeds ~15 KT and gusts up to 25 KT
during the day. Overrunning moisture will maintain IFR to low MVFR
cigs through the day.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 38 67 53 75 / 10 10 20 30
LCH 43 69 59 77 / 10 10 20 30
LFT 43 68 58 76 / 10 10 20 30
BPT 44 70 61 77 / 10 10 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT early this morning
for GMZ450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, Apr 6, 9:23 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 923 PM CDT Fri Apr 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into southeast texas and southern Louisiana through the evening into the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-080230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into Sabine lake... Calcasieu lake and Vermilion Bay during the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Local storm report, Apr 6, 11:17 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 ENE DEVILLE 31.36N 92.13W
04/06/2018 E1.00 INCH RAPIDES LA PUBLIC
&&
MLSpecial weather statement, Apr 7, 12:30 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CDT SAT APR 7 2018
LAZ027-TXZ260-070615-
Vernon LA-Northern Newton TX-
1230 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 115 AM
CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to Anacoco to near Toledo Bend
Dam. Movement was southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Deridder, New
Llano, Hornbeck, Hutton, Burr Ferry, Kurthwood, Simpson and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Louisiana...and southeastern Texas.
LAT...LON 3136 9299 3134 9297 3110 9302 3092 9329
3115 9364 3118 9360 3117 9358 3119 9355
3121 9355 3128 9343 3136 9339 3137 9303
TIME...MOT...LOC 0529Z 298DEG 23KT 3137 9332 3125 9336 3117 9350
RACKLEYSpecial weather statement, Apr 7, 2:02 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
202 AM CDT SAT APR 7 2018
LAZ030-041-TXZ180-201-259>262-070745-
Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
202 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
245 AM CDT...
At 202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirbyville to 8 miles northwest of Warren.
Movement was southeast at 25 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Wildwood, Warren, Buna, Caney Head,
Trout Creek, Honey Island, Old Salem, Mt. Union, Spurger, Wrights
Settlement, Devils Pocket, Bancroft, Village Mills, Ivanhoe,
Bleakwood and Hillister.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3049 9454 3070 9459 3072 9381 3061 9368
3037 9357 3038 9456 3049 9461
TIME...MOT...LOC 0702Z 322DEG 20KT 3064 9397 3067 9454
RACKLEYSpecial weather statement, Apr 7, 2:40 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
240 AM CDT SAT APR 7 2018
LAZ030-031-041-042-TXZ216-261-262-070830-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
240 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTHWESTERN NEWTON...NORTHEASTERN ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 330 AM CDT...
At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iowa to near Hartburg. Movement was southeast
at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Deweyville, Moss
Bluff, De Quincy, Ragley, Lake Charles Regional Airport, Starks,
Fields, Mauriceville, Dequincy, Gist, Lunita, Topsy, Hartburg, Lebleu
Settlement and Gillis.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3052 9394 3052 9372 3054 9374 3054 9373
3051 9307 3016 9288 3006 9335 3018 9396
TIME...MOT...LOC 0739Z 294DEG 25KT 3026 9300 3026 9370
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:33 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 57 min |
| Apr 6, 10:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 61 min |
| Apr 6, 11:47 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Apr 7, 12:30 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 7, 12:42 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| Apr 7, 1:03 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 42 min |
| Apr 7, 1:06 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 39 min |
| Apr 7, 1:27 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Apr 7, 1:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 64 min |
| Apr 7, 1:53 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 37 min |
| Apr 7, 2:15 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 13 min |
| Apr 7, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Apr 7, 2:40 AM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Apr 7, 3:05 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 3:12 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 1 more | 34 min |
| Apr 7, 3:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:48 AM CDT | Small Craft Advisory | LCH | 25 hr | |
| Apr 7, 3:52 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 17 hr |
| Apr 7, 3:55 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 7, 4:22 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 7, 4:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 6:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 7, 10:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 10:20 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 11:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 1:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Apr 7, 3:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 4:17 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 2:02 AM CDT | Special Weather Statement | LCH | Jasper | 43 min |
| Apr 7, 9:04 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 3 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.